EconPapers    
Economics at your fingertips  
 

Indirect estimation of [alpha]-stable stochastic volatility models

Marco Lombardi () and Giorgio Calzolari

Computational Statistics & Data Analysis, 2009, vol. 53, issue 6, 2298-2308

Abstract: The [alpha]-stable family of distributions constitutes a generalization of the Gaussian distribution, allowing for asymmetry and thicker tails. Its many useful properties, including a central limit theorem, are especially appreciated in the financial field. However, estimation difficulties have up to now hindered its widespread use among practitioners. The authors introduce an indirect estimation approach to stochastic volatility models with [alpha]-stable innovations that exploits, as auxiliary model, a GARCH(1, 1) with t-distributed innovations. The approach is illustrated by means of a detailed simulation study and an application to currency crises.

Date: 2009
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (7) Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0167-9473(08)00553-7
Full text for ScienceDirect subscribers only.

Related works:
Working Paper: Indirect estimation of alpha-stable stochastic volatility models (2006) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:csdana:v:53:y:2009:i:6:p:2298-2308

Access Statistics for this article

Computational Statistics & Data Analysis is currently edited by S.P. Azen

More articles in Computational Statistics & Data Analysis from Elsevier
Bibliographic data for series maintained by Dana Niculescu ().

 
Page updated 2019-09-12
Handle: RePEc:eee:csdana:v:53:y:2009:i:6:p:2298-2308